Could Your Birth Control Cause Depression?
When it comes to our reproductive health, it’s important for us women to be responsible with our bodies and the measures we take. Many women take birth control for other reasons besides pregnancy prevention. Depending on the type of birth control, it can have many side effects which can include weight gain, loss of libido and now it’s being reported depression.
Researchers at the University of Copenhagen conducted a recent study which found women taking oral contraceptives were 23 percent more likely to be diagnosed with depression. Those who take progestin-only pills are 34 percent more likely to suffer depression. The numbers double when it comes to women who use the pill, a hormonal IUD, the patch or something similar to the NuvaRing.
Don’t think just because you get on birth control, you’re going to automatically get diagnosed with depression. However, it’s a side effect you should talk about with your doctor. When birth control begins to have an effect on your mind, it might be time to change things.
Photo Credit: Salon.com